The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
257 Posts
Discussion Starter · #1 ·
Great news! I feel better!!! I have not been on the boards for the last week or so because I feel so good that I have been busy getting stuff done. I have energy!!! :bigsmile:

I have cleaned the house and gotten to the bottom of the laundry. I have been cooking for the family. I am sleeping less. I even started painting the kitchen last night!!!

I've been on Prednisone for three weeks now. It took about two weeks for me to really feel alive again. I started on 20mg, and as of lasted night I am down to 10mg. In another week, I'll be at 5mg. I see my rheumy on the 5th.

I know that you aren't supposed to stay on Prednisone, but what if it works? Then what? During my last appt, I was still drugged up from an encounter with a kidney stone. I really didn't understand what my rheumy was saying--something like try Pred to lower SED rate, get bloodwork again to see if it worked. Then, she talk some more (foggy), and there was the mention of Plaquenil (foggy).

Is there a typical course of action that doctors take? Like a protocol for this sort of thing?

I rather like the Prednisone. The ONLY side effect I experienced was occasional, brief episodes of vertigo--nothing bad. Pred actually cut my appetitie by relieving cravings for snackies. And the energy boost is awesome! I feel good.

Thanks for your input!

1tiredmama (Not so much now!) :hehe:
 

·
Premium Member
Joined
·
7,567 Posts
Hi, I am pleased that you feel great on pred, that is good news. Just a word of caution, be careful not to overdo it!!! You can tell the rheumy how well the pred worked for you. Steroids are not usually used long term, he will likely offer you alternative meds such as plaquenil or methotrexate.

I hope you continue to feel great!!

Deb x
 

·
Administrator
Joined
·
10,208 Posts
Prednisone is great for getting the disease back in control. The long term side effects make it unwise to stay on it long term though unless there is no other choice. You may have only had slight side effects so far but that could change if you were on it longer. I have posted a link on more information about Prednisone.

http://www.uklupus.co.uk/cortico.html

I hope you continue to feel well.

Take care,
Lazylegs
 

·
Registered
Joined
·
710 Posts
Hi

The normal course of action is for the rhummy to start you on a drug like plaquenil and slowly reduce the steriods till the plaquenil kicks in (which can be as long as 6 months). Long term use of steriods can be very harmful. Doctors only use long term usage as a last resource.

I would question the doctor about not using plaquenil. Have you definitly been DX with lupus?

Elaine
 

·
Registered
Joined
·
3,770 Posts
Amazing arnt they....

I just had to up mine again after a cns episode Yesterday...

Glad your feeling better...dont over do it though
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top